Alert archive / New Mexico / Wind Advisories in 2022

Wind Advisory 9, NWS Albuquerque, NM

February 15, 202213 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Feb 15, 2022, 11:45 AM MST for 13 counties in New Mexico. It took effect at Feb 15, 2022, 12:00 PM MST. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2022, 11:45 AM MST (18:45 UTC)
In effect from
Feb 15, 2022, 12:00 PM MST
Expired
Feb 16, 2022, 7:00 PM MST
In force
31 hr
Issued by
NWS Albuquerque, NM

Counties Catron County, NM, Chaves County, NM, Cibola County, NM, Curry County, NM, De Baca County, NM, Lincoln County, NM, McKinley County, NM, Roosevelt County, NM, San Miguel County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 112 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2022-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2022-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3679 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

091 
WWUS75 KABQ 151845
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1145 AM MST Tue Feb 15 2022

NMZ205-208-220-224-225-241-160300-
/O.NEW.KABQ.WI.Y.0009.220215T1900Z-220216T1200Z/
West Central Plateau-Southwest Mountains-Lower Rio Grande Valley-
South Central Highlands-Upper Tularosa Valley-San Agustin Plains
and Adjacent Lowlands-
1145 AM MST Tue Feb 15 2022

...WIND ADVISORY IN EFFECT UNTIL 5 AM MST WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Lower Rio Grande Valley, San Agustin Plains and Adjacent 
  Lowlands, South Central Highlands, Upper Tularosa Valley, 
  Southwest Mountains and West Central Plateau.

* WHEN...Until 5 AM MST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ226-239-240-160300-
/O.NEW.KABQ.WI.Y.0009.220215T1900Z-220216T2300Z/
South Central Mountains-Eastern Lincoln County-Southwest Chaves
County-
1145 AM MST Tue Feb 15 2022

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST WEDNESDAY...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Eastern Lincoln County, South Central Mountains and 
  Southwest Chaves County.

* WHEN...Until 4 PM MST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ235>238-160300-
/O.NEW.KABQ.WI.Y.0009.220216T1200Z-220216T2300Z/
Curry County-Roosevelt County-De Baca County-Chaves County Plains-
1145 AM MST Tue Feb 15 2022

...WIND ADVISORY IN EFFECT FROM 5 AM TO 4 PM MST WEDNESDAY...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Curry County, De Baca County, Roosevelt County and Chaves 
  County Plains.

* WHEN...From 5 AM to 4 PM MST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
6 follow-up statements
946 
WWUS75 KABQ 160255
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
755 PM MST Tue Feb 15 2022

NMZ205-208-220-224-225-241-160400-
/O.CAN.KABQ.WI.Y.0009.000000T0000Z-220216T1200Z/
West Central Plateau-Southwest Mountains-Lower Rio Grande Valley-
South Central Highlands-Upper Tularosa Valley-San Agustin Plains
and Adjacent Lowlands-
755 PM MST Tue Feb 15 2022

...WIND ADVISORY IS CANCELLED...

Winds will continue to weaken through the evening, so the Wind 
Advisory is cancelled.  Winds will remain gusty over the high peaks 
of Socorro County tonight with speeds reaching up to 45 mph at times.

$$

NMZ226-161200-
/O.UPG.KABQ.WI.Y.0009.000000T0000Z-220216T2300Z/
/O.NEW.KABQ.HW.W.0004.220216T0300Z-220216T1500Z/
South Central Mountains-
755 PM MST Tue Feb 15 2022

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST WEDNESDAY...

* WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph 
  expected. The strongest winds will occur after midnight into the 
  early morning Wednesday.

* WHERE...South Central Mountains.

* WHEN...Until 8 AM MST Wednesday.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Power outages are possible, especially late tonight and early 
  Wednesday morning. Travel will be difficult, especially for high 
  profile vehicles on northwest to southeast oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ235>238-161200-
/O.EXT.KABQ.WI.Y.0009.220216T1800Z-220216T2300Z/
Curry County-Roosevelt County-De Baca County-Chaves County Plains-
755 PM MST Tue Feb 15 2022

...WIND ADVISORY NOW IN EFFECT FROM 11 AM TO 4 PM MST WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Curry County, De Baca County, Roosevelt County and Chaves 
  County Plains.

* WHEN...From 11 AM to 4 PM MST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ239-240-161200-
/O.CON.KABQ.WI.Y.0009.000000T0000Z-220216T2300Z/
Eastern Lincoln County-Southwest Chaves County-
755 PM MST Tue Feb 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST WEDNESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph.

* WHERE...Eastern Lincoln County and Southwest Chaves County.

* WHEN...Until 4 PM MST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

44
543 
WWUS75 KABQ 160300
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
800 PM MST Tue Feb 15 2022

NMZ226-161200-
/O.EXB.KABQ.WI.Y.0009.220216T1500Z-220216T2300Z/
/O.CON.KABQ.HW.W.0004.000000T0000Z-220216T1500Z/
South Central Mountains-
800 PM MST Tue Feb 15 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY...
...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM MST WEDNESDAY...

* WHAT...For the High Wind Warning, southwest winds 30 to 45 mph 
  with gusts up to 60 mph expected.  For the Wind Advisory, 
  southwest winds 30 to 40 mph with gusts up to 55 mph expected.

* WHERE...South Central Mountains.

* WHEN...For the Wind Advisory, from 8 AM to 4 PM MST Wednesday. For 
  the High Wind Warning, until 8 AM MST Wednesday.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ239-240-161200-
/O.CON.KABQ.WI.Y.0009.000000T0000Z-220216T2300Z/
Eastern Lincoln County-Southwest Chaves County-
800 PM MST Tue Feb 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST WEDNESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph.

* WHERE...Eastern Lincoln County and Southwest Chaves County.

* WHEN...Until 4 PM MST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ235>238-161200-
/O.CON.KABQ.WI.Y.0009.220216T1800Z-220216T2300Z/
Curry County-Roosevelt County-De Baca County-Chaves County Plains-
800 PM MST Tue Feb 15 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 4 PM MST 
WEDNESDAY...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Curry County, De Baca County, Roosevelt County and Chaves 
  County Plains.

* WHEN...From 11 AM to 4 PM MST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

44
112 
WWUS75 KABQ 161159
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
459 AM MST Wed Feb 16 2022

NMZ226-162000-
/O.CON.KABQ.HW.W.0004.000000T0000Z-220216T1500Z/
/O.CON.KABQ.WI.Y.0009.220216T1500Z-220216T2300Z/
South Central Mountains-
459 AM MST Wed Feb 16 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM 
MST THIS AFTERNOON...

* WHAT...For the High Wind Warning, southwest winds 15 to 25 mph 
  with gusts up to 45 mph. For the Wind Advisory, southwest winds 25 
  to 35 mph with gusts up to 50 mph expected.

* WHERE...South Central Mountains.

* WHEN...For the High Wind Warning, until 8 AM MST this morning. For 
  the Wind Advisory, from 8 AM this morning to 4 PM MST this 
  afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ239-240-162000-
/O.CON.KABQ.WI.Y.0009.000000T0000Z-220216T2300Z/
Eastern Lincoln County-Southwest Chaves County-
459 AM MST Wed Feb 16 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Eastern Lincoln County and Southwest Chaves County.

* WHEN...Until 4 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ235>238-162000-
/O.CON.KABQ.WI.Y.0009.220216T1800Z-220216T2300Z/
Curry County-Roosevelt County-De Baca County-Chaves County Plains-
459 AM MST Wed Feb 16 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 4 PM 
MST THIS AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Curry County, De Baca County, Roosevelt County and Chaves 
  County Plains.

* WHEN...From 11 AM this morning to 4 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

33
932 
WWUS75 KABQ 161449
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
749 AM MST Wed Feb 16 2022

NMZ226-162300-
/O.EXP.KABQ.HW.W.0004.000000T0000Z-220216T1500Z/
/O.CON.KABQ.WI.Y.0009.220216T1500Z-220216T2300Z/
South Central Mountains-
749 AM MST Wed Feb 16 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...
...HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...South Central Mountains.

* WHEN...Until 4 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ239-240-162300-
/O.CON.KABQ.WI.Y.0009.000000T0000Z-220216T2300Z/
Eastern Lincoln County-Southwest Chaves County-
749 AM MST Wed Feb 16 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Eastern Lincoln County and Southwest Chaves County.

* WHEN...Until 4 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ235>238-162300-
/O.CON.KABQ.WI.Y.0009.220216T1800Z-220216T2300Z/
Curry County-Roosevelt County-De Baca County-Chaves County Plains-
749 AM MST Wed Feb 16 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 4 PM 
MST THIS AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Curry County, De Baca County, Roosevelt County and Chaves 
  County Plains.

* WHEN...From 11 AM this morning to 4 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

34
346 
WWUS75 KABQ 162106
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
206 PM MST Wed Feb 16 2022

NMZ235-236-170515-
/O.NEW.KABQ.WI.Y.0010.220217T0900Z-220217T1800Z/
/O.EXT.KABQ.WI.Y.0009.000000T0000Z-220217T0200Z/
Curry County-Roosevelt County-
206 PM MST Wed Feb 16 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 2 AM TO 11 AM MST THURSDAY...

* WHAT...Through 7pm, southwest winds 25 to 35 mph with gusts up to 
  45 mph. For the second Wind Advisory early Thursday morning, north 
  winds 25 to 35 mph with gusts up to 50 mph expected. For the 
  second Wind Advisory,

* WHERE...Curry County and Roosevelt County.

* WHEN...For the first Wind Advisory, until 7 PM MST this evening. 
  For the second Wind Advisory, from 2 AM to 11 AM MST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ220-223>225-170200-
/O.EXB.KABQ.WI.Y.0009.000000T0000Z-220217T0200Z/
Lower Rio Grande Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-
206 PM MST Wed Feb 16 2022

...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Central Highlands, Lower Rio Grande Valley, South Central 
  Highlands and Upper Tularosa Valley.

* WHEN...Until 7 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

* ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ226-170200-
/O.EXT.KABQ.WI.Y.0009.000000T0000Z-220217T0200Z/
South Central Mountains-
206 PM MST Wed Feb 16 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...South Central Mountains.

* WHEN...Until 7 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

* ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ237-238-170200-
/O.EXT.KABQ.WI.Y.0009.000000T0000Z-220217T0200Z/
De Baca County-Chaves County Plains-
206 PM MST Wed Feb 16 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...De Baca County and Chaves County Plains.

* WHEN...Until 7 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

* ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ239-240-170200-
/O.EXT.KABQ.WI.Y.0009.000000T0000Z-220217T0200Z/
Eastern Lincoln County-Southwest Chaves County-
206 PM MST Wed Feb 16 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Eastern Lincoln County and Southwest Chaves County.

* WHEN...Until 7 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

34
254 
WWUS75 KABQ 170206
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
706 PM MST Wed Feb 16 2022

NMZ235-236-171200-
/O.EXP.KABQ.WI.Y.0009.000000T0000Z-220217T0200Z/
/O.CON.KABQ.WI.Y.0010.220217T0900Z-220217T1800Z/
Curry County-Roosevelt County-
706 PM MST Wed Feb 16 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM MST THURSDAY...
...WIND ADVISORY HAS EXPIRED...

* WHAT...North 25 to 40 mph with gusts up to 55 mph.

* WHERE...Curry County and Roosevelt County.

* WHEN...From 2 AM to 11 AM MST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

* ADDITIONAL DETAILS...Through late evening wind speeds will 
  continue to weaken, so the Wind Advisory that was in effect for 
  Wednesday afternoon is being allowed to expire. However, a 
  backdoor cold front will move through late tonight with wind gusts 
  up to 55 mph persisting until late Thursday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ220-223>226-237>240-170315-
/O.EXP.KABQ.WI.Y.0009.000000T0000Z-220217T0200Z/
Lower Rio Grande Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves
County-
706 PM MST Wed Feb 16 2022

...WIND ADVISORY HAS EXPIRED...

Winds will continue to weaken through mid evening, so the Wind 
Advisory will be allowed to expire.

$$

NMZ230-171200-
/O.EXB.KABQ.WI.Y.0010.220217T0500Z-220217T1800Z/
Union County-
706 PM MST Wed Feb 16 2022

...WIND ADVISORY IN EFFECT UNTIL 11 AM MST THURSDAY...

* WHAT...North winds 25 to 40 mph with gusts up to 55 mph expected.

* WHERE...Union County.

* WHEN...Until 11 AM MST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

44

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 15, 9:50 AM MST, 1 hour 55 minutes earlier.

Area forecast discussion, Feb 15, 9:50 AM MST, 1 hour 55 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
950 AM MST Tue Feb 15 2022

.AVIATION...
18Z TAF CYCLE
Strengthening swly flow aloft over NM in advance of an upper low to
be centered over south central AZ by 16/15Z. Combined with a deepening
sfc lee trough, the stronger wind gusts to around 40-45kts possible
along and east of the south central high terrain. Strong winds to
persist along over portions of Socorro County ewd aft 15/00Z and may
gust to around 50kts. Onset of showers associated with the upper low
doesn't appear to be until aft 16/14Z.

&&

.PREV DISCUSSION...239 AM MST Tue Feb 15 2022...
.SYNOPSIS...
A storm system moving in from the west will produce strong southwest
winds and dangerous fire weather conditions over NM today. A strong
cold front will arrive Wednesday with more wind, colder temperatures,
and the chance for valley rain and mountain snow showers. An even
stronger cold front arrives Thursday with greater chances for snow
over northern and central NM. Winter travel impacts may develop on
Wednesday night and Thursday with very slick roads possible. Warmer
temperatures will return Friday and Saturday with mostly sunny skies
and less wind.

&&

.DISCUSSION...
SHORT TERM...(TODAY THROUGH WEDNESDAY)...
Main forecast change overnight was a slight shift of the stronger
winds aloft farther south. Local winds gusts in southwest Chaves
county could approach wind advisory criteria for an hour or two this
afternoon but the main mid-level wind maxima is now forecast to be
south of the forecast area. Winds will decrease somewhat over the
south-central mountains and east-central/southeast plains this
evening but will likely ramp up again overnight. The closed upper-
level low responsible for the increased winds is forecast to move to
near Phoenix, AZ around mid-day Wednesday. Latest model runs have
backed off on precipitation/snow amounts for much of the forecast
area Wednesday. Very dry low-level will take a good deal of time to
overcome, limiting not only chances for precipitation but
accumulating snowfall amounts primarily to the western mountains
Wednesday. A couple of inches of snow are possible across the
western mountains including the divide by late Wednesday afternoon.

33

LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)...
By Wednesday night, the initial H5 trough axis will be pivoting thru
southeast NM while the second upper trough takes shape over the Four
Corners region. 700mb temps fall to near -9C in the wake of a strong
Pacific cold front Wednesday evening. Snow will be primarily focused
along west-facing slopes and within an area north of a 90 to 110 kt
speed max. Model guidance has been inconsistent with this upper jet
during the transition period between the two waves, so confidence is
only moderate on where the greater snow accums will set up Wednesday
night. The NBM4.1 PoPs have been in line with the ECMWF and Canadian
the past couple days while the GFS and NAM have waffled around a lot
with QPF. This latest forecast indicates a burst of winter weather
along I-40 and NM-550 across western NM thru Wednesday night. The
combination of falling temps with 1-3" of snow and wind may lead to
difficult travel for several hours. Winds will also be noteworthy
Wednesday night over the Sacramento Mts and nearby east slopes where
gusts up to 50 mph are possible.

A strong back door cold front is then expected to race southwest
thru eastern NM early Thursday with strong north to northeast wind
gusts up to 50 mph. 700mb temps in the wake of this cold front fall
to near -12C. Surface convergence along the central mt chain with
upslope flow and strong mid-level deformation will lead to a second
burst of winter weather Thursday morning. Confidence continues to
decrease thru this period due to the complex nature of the two upper
waves pivoting thru the region. Attm, the southern Sangre de Cristo
Mts to the East Mt communities southward toward Ruidoso stand the
best chance for 1-3" of snow with difficult travel along I-25, I-40,
and U.S. 285. While snowfall amounts are currently forecast to be
sub-advisory, impacts may warrant winter wx highlights if conditions
come together for the Thursday morning commute. Temps will be plenty
cold for roads to become very slick.

The entire system is expected to shift quickly east by Thursday
night with very cold temps for Friday morning. A warming trend will
begin Friday and Saturday with lighter winds and sunny skies.

Guyer

&&

.FIRE WEATHER...
...Critical Fire Weather Conditions Late This Morning Through
Afternoon...

Very dry southwest flow aloft will increase today. As a result, a
Red Flag Warning is in effect for portions of the forecast area.
Strong southwest winds will continue tonight and into Wednesday
across some of the higher terrain south of I-40 as well as into the
eastern plains. The east-central plains mainly east of the Pecos
River could see a combination of low relatively humidity levels and
above average warmth Wednesday as well, therefore a Fire Weather
Watch is in effect for Wednesday afternoon.

By Wednesday, temperatures cool and relatively humidity values rise
behind the passaged of an associated cold front. Accumulating snow
is possible mainly over the western mountains Wednesday and for the
northern and central mountain chain Wednesday night and Thursday.
Snow amounts are forecast to remain on the light side with several
inches possible mainly above 7500 feet. A warming trend remains on
tap to get underway Friday and continue through the upcoming
weekend.

33

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 6 PM MST this evening for the following
zones... NMZ103>105-107>109.

Fire Weather Watch from Wednesday morning through Wednesday
afternoon for the following zones... NMZ108.

&&

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 2:01 PM MSTRed Flag WarningABQ28 hr

Nearby

Wind Advisories in New Mexico, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.